FDA Warns Consumer to Not Take Soladek Vitamin Solution

Advertisement

Yesterday, the U.S. Food and Drug Administration (FDA) issued a warning to consumers to not take the vitamin-solution Soladek as the product may contain dangerously high levels of vitamins A and D.

Soladek is marketed by Indo Pharma, S.A., of the Dominican Republic with claims that the product treats “hypo and avitaminosis, rickets, growth, dentition, lactation, fractures, infection, convalescence, protection and regeneration of certain epithelium (bronchial, glandular, ocular, cutaneous), corticotherapy, aging and pregnancy.”

The product is sold in a box labeled in Spanish and containing a vial of the solution.

FDA recently received information that tested samples of Soladek contained levels of vitamin A and vitamin D that were many times the recommended daily allowances for these vitamins. Intake of excessively high levels of these vitamins poses a risk to human health which could lead to toxic levels of vitamin A and/or D.

The FDA also received seven reports of serious health problems occurring in consumers using the product. The problems include decreased renal function, elevated levels of calcium in the blood, fatigue, heart arrhythmia, vomiting, and diarrhea.

Advertisement

Soladek cannot currently be marketed legally in the United States because U.S. law prohibits the sale of products claiming to treat disease conditions without review and approval by the FDA. However, the reports of adverse events and other information leads the FDA to conclude that Soladek may be available illegally in the country; therefore, the agency is issuing this warning.

Symptoms of vitamin A toxicity include anemia, anorexia, alopecia, joint pain, bone weakness, bulging eyes, liver abnormalities, and birth defects.

Symptoms of vitamin D toxicity include weakness, fatigue, headache, nausea, vomiting, diarrhea, changes in mental status, increased blood pressure, abnormal heart rate or rhythm, kidney damage, and coma.

Consumers who are in possession of Soladek should stop using the product immediately. Any consumers who have been using Soladek and are experiencing any of the above symptoms should see a doctor immediately.

Health care professionals and consumers should report adverse events or other problems with regulated products to the FDA’s MedWatch Adverse Event Reporting program online, by regular mail, fax, or phone.
Online : https://www.accessdata.fda.gov/scripts/medwatch
Regular Mail: Use FDA postage paid form 3500 and mail to MedWatch, 5600 Fishers Lane, Rockville, MD 20852-9787
Fax: 800-FDA-0178
Phone: 800-FDA-1088

Source
Food and Drug Administration

Advertisement